Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 24, 2019, 2:17 PM PST for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Nov 25, 2019, 10:00 AM PST. It was in force for 117 min.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 2:17 PM PST (22:17 UTC)
- In effect from
- Nov 25, 2019, 10:00 AM PST
- Expired
- Nov 25, 2019, 11:57 AM PST
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS75 KVEF 242217 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 217 PM PST Sun Nov 24 2019 CAZ520-522>524-NVZ014-017-251130- /O.NEW.KVEF.WI.Y.0037.191125T1800Z-191126T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 217 PM PST Sun Nov 24 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Inyo and northern San Bernardino counties in southeast California along with central and southern Nye and western Clark counties in southwest Nevada. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
360 WWUS75 KVEF 250959 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 159 AM PST Mon Nov 25 2019 CAZ525-251815- /O.EXA.KVEF.WI.Y.0037.191125T1800Z-191126T0300Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 159 AM PST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Morongo Basin. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-522>524-NVZ014-017-251815- /O.CON.KVEF.WI.Y.0037.191125T1800Z-191126T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 159 AM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
075 WWUS75 KVEF 251625 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 825 AM PST Mon Nov 25 2019 CAZ520-260300- /O.UPG.KVEF.WI.Y.0037.191125T1800Z-191126T0300Z/ /O.NEW.KVEF.HW.W.0009.191125T1625Z-191126T0000Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 825 AM PST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Owens Valley. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Winds of this strength could blow down trees and power lines, cause isolated power outages and create hazardous travel conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ519-260000- /O.NEW.KVEF.HW.W.0009.191125T1625Z-191126T0000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 825 AM PST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Winds of this strength could blow down trees and power lines, cause isolated power outages and create hazardous travel conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ522>525-NVZ014-017-260300- /O.CON.KVEF.WI.Y.0037.191125T1800Z-191126T0300Z/ Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 825 AM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING UNTIL 7 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
184 WWUS75 KVEF 251957 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1157 AM PST Mon Nov 25 2019 CAZ522>525-NVZ014-017-260300- /O.UPG.KVEF.WI.Y.0037.000000T0000Z-191126T0300Z/ /O.EXB.KVEF.HW.W.0009.000000T0000Z-191126T0300Z/ Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1157 AM PST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 70 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ519-520-260300- /O.EXT.KVEF.HW.W.0009.000000T0000Z-191126T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1157 AM PST Mon Nov 25 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph along the eastern Sierra slopes. Northwest winds 25 to 35 mph with gusts up to 70 mph in the Owens Valley. * WHERE...Eastern Sierra Slopes and the Owens Valley. * WHEN...Until 7 PM PST this evening. * IMPACTS...Winds of this strength could blow down trees and power lines, cause isolated power outages and create hazardous travel conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ003-NVZ019-020-022-260300- /O.NEW.KVEF.WI.Y.0038.191125T1957Z-191126T0300Z/ Northwest Deserts-Spring Mountains-Red Rock Canyon- Las Vegas Valley-Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 1157 AM PST Mon Nov 25 2019 /1257 PM MST Mon Nov 25 2019/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...In Arizona, Northwest Deserts. In Nevada, Spring Mountains-Red Rock Canyon, Las Vegas Valley and Southern Clark County. * WHEN...Until 7 PM PST /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 24, 10:33 AM PST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 24, 10:33 AM PST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1033 AM PST Sun Nov 24 2019 .SYNOPSIS...Tranquil weather across the region will come to an end Monday as a fast moving dry cold front sweeps across southern Nevada and surrounding areas bringing gusty north winds. An unusually cold and expansive storm for late November will then bring deteriorating weather conditions across the western states late Tuesday through the Thanksgiving Holiday. Expect difficult travel conditions from Wednesday through at least Friday. && .UPDATE...The 12Z model guidance is still on track with the major storm shaping up late Tuesday through Friday as detailed in the previous discussion. No immediate changes are needed. && .PREV DISCUSSION...348 AM PST .DISCUSSION...Messy week ahead! For the second time in two weeks, several ingredients are coming together for a complex storm over the Mojave Desert and southern Great Basin, with impacts greatly magnified by Thanksgiving travel. A cutoff low was swirling near 29N 125W early this morning, with satellite precipitable water estimates of an inch or more nearby. Meanwhile, over the northern Gulf of Alaska, a shortwave trough was rotating around the southern flank of its parent low. This trough will amplify into the Western Lower 48 tonight and Monday, dragging a cold front through the southern Great Basin Monday morning and the Mojave Desert Monday afternoon and evening, with cold and dry air in its wake. Another shortwave trough from the Gulf of Alaska will then dig down the West Coast to the OR/CA border Tuesday afternoon and meander around the Western states through Friday. Moisture and forcing associated with this system plus the antecedent cold and dry conditions (evaporational cooling potential) noted above will lead to widespread snow down to unusually low elevations just in time to snarl Thanksgiving traffic. One significant change in the models from 24 hours ago, which was also noted by the day shift, regards the cutoff low and high precipitable water west of the Baja. 24 hours ago, the models suggested this plume would come over Mohave and possibly Clark County, whereas this morning's runs push it further east over Arizona. This is a double-edged sword, because while it suggests lower precip totals for our area, it also means that warmer air associated with the low could have less influence, resulting in lower snow levels. Snow totals could smash November records from the Owens Valley through the southern Great Basin, and impacts in the Mojave Desert cannot be ruled out. For now, expanded the Winter Storm Watch to include the entire southern Great Basin, Death Valley National Park above 3000 feet, the Clark County mountains, and the Arizona Strip of northern Mohave County. As noted by previous shifts, snow could also impact higher elevations of I-15 and I-40, and the Watch may need to be expanded further if trends continue to favor colder temperatures. Looks like conditions will begin to improve from west to east Friday and especially Saturday. && .AVIATION...For McCarran...Light winds following diurnal trends are expected to continue through early Monday. No operationally significant cloud cover is expected through the period. A cold front is forecast to bring gusty north winds across the terminal Monday afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy north winds, gusting 15-25 mph, at airports along the Colorado River will continue through the afternoon before tapering off tonight. Elsewhere, expect lighter winds follow typical directional trends. No operationally significant cloud cover is expected through the period. A cold front will drag across the region Monday, bringing gusty north winds to each airport. && .SPOTTER INFORMATION STATEMENT...Wednesday through Friday of the coming week, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair DISCUSSION...Morgan AVIATION...Boothe For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:03 PM PST | Red Flag Warning | VEF | Inyo, Tulare | 26 hr |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.